Georgia, 2016

Damaging Winds and Lightning Strike in Georgia, August 1 to 2, 2016

August 1 to 2, 2016 · NWS FFC · 6 events in 6 counties and zones

A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$109,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 1, 7:00 PM EST, 4 minutes earlier.

Area forecast discussion, Aug 1, 7:00 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
800 PM EDT MON AUG 1 2016

.PREV DISCUSSION... /Issued 233 PM EDT MON AUG 1 2016/

SHORT TERM /Tonight through Tuesday Night/...
A weak pressure trough continues across northern GA. In the mid
levels...a weakness in the upper ridge will persist through tonight.
On Tuesday, the high center currently across the central gulf coast
will begin to retrograde into eastern Texas.

Atmos remains very most and moderately unstable this afternoon.
Scattered to numerous showers and thunderstorms have developed and
should linger well into the evening. At sunset, activity should
diminish in coverage...but isolated storms overnight will not be out
of the question. Scattered storms will be possible again
tomorrow...during the heat of the day. With PWATS over 2 inches
today and tomorrow...and the BL flow remaining 15kt or less...storms
will have the potential to produce locally heavy rainfall. Gusty
winds and lightning strikes will also be possible within the
stronger storms.

Where it rains this afternoon and evening, there will be good
potential for patchy low clouds and fog. It is too early to
determine to what expect and how thick the cloud deck/fog will be.

NListemaa

LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.

BDL

Previous Discussion...
Long-range models continue to show a weak upper long wave trough
drifting off the Atlantic seaboard by early Wednesday as high
pressure builds east from Texas. This will establish a subtle
north to northwest flow over the state on Wednesday... that
appears to spread some drier air into at least parts of north GA
and help push a weak surface trough into mainly central GA
Wednesday afternoon. This pattern continues to suggest lessor
rain chances across north GA and only low scattered coverage
across central GA on Wednesday. Models agree on the northwest
flow aloft becoming more active by Thursday and this active
pattern seems to persist into the weekend. The combination of
upper disturbances interacting with increasing low level moisture
from a developing southerly wind flow near the surface should
help increase diurnally driven rain chances across the area from
Thursday through the weekend. For now... will continue to show at
least 30-40 percent pops for the later half of the work week and
the weekend. It still appears any severe storm threat will be
minimal with nothing widespread or too organized expected as the
environment remains weakly sheared and only moderate instability
expected during daytime heating. Otherwise... highs in the 90s
and lows in the 70s will persist.

39

&&

.AVIATION...
00Z Update...
Evening convection continues, but largely away from TAF sites
(all previously worked over). Expect activity to linger into the
late evening hours. Generally VFR through the period, with areas
of FEW-SCT IFR and patchy fog possible over areas that received
rain this evening. Have gone ahead and indicated SCT IFR for all
sites for generally 10-14z. Convection expected again tomorrow
afternoon and have continued PROB30 17-23z. Winds will be variable
and gusty in/near convection, otherwise WSW-WNW at 5-8kt through
the day.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  93 /  50  50  30  40
Atlanta         74  92  74  92 /  40  50  30  40
Blairsville     67  87  66  88 /  40  50  30  40
Cartersville    72  92  72  92 /  40  50  30  30
Columbus        74  93  75  94 /  60  30  30  50
Gainesville     73  91  73  90 /  50  50  30  40
Macon           74  92  74  94 /  70  40  30  50
Rome            73  93  72  93 /  30  50  30  30
Peachtree City  71  92  71  93 /  40  40  30  40
Vidalia         75  92  75  93 /  50  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Aug 1, 4:26 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT MON AUG 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
526 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS WILL BECOME STRONG AROUND PEAK
DAYTIME HEATING INTO THE EARLY EVENING HOURS.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN BE EXPECTED WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED... BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 1, 3:31 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON AUG 1 2016

GAZ066-067-078-079-089-012100-
MUSCOGEE GA-HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
431 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...HARRIS...
SOUTHWESTERN TALBOT...SOUTHEASTERN TROUP AND SOUTHWESTERN MERIWETHER
COUNTIES UNTIL 500 PM EDT...

AT 431 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINE MOUNTAIN TO UPATOI. THESE STORMS WERE NEARLY
STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAMILTON...PINE
MOUNTAIN...WAVERLY HALL...UPATOI...BAUGHS CROSSROADS...
DURAND...JONES CROSSROADS...MULBERRY GROVE...FORTSON...FLAT
ROCK...BOX SPRINGS...BAUGHVILLE...F.D. ROOSEVELT STATE
PARK...ELLERSLIE... WHITESVILLE-PINE LAKE...CATAULA AND MIDLAND.

LAT...LON 3292 8510 3295 8477 3253 8462 3253 8465
      3252 8468 3252 8470 3251 8473 3248 8474
      3249 8488
TIME...MOT...LOC 2031Z 289DEG 3KT 3286 8493 3255 8476
Special weather statement, Aug 1, 4:26 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT MON AUG 1 2016

GAZ025-027-036-012200-
MADISON GA-CLARKE GA-JACKSON GA-
526 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN CLARKE AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM
EDT...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS NEAR ATHENS...MOVING
NORTHEAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMMERCE...ATHENS...ARCADE...NICHOLSON...HULL...ATHENS-CLARKE
COUNTY... NEESE...DIAMOND HILL...BEECHWOOD HILLS...WESTGATE
PARK...SANDY CREEK RECREATION AREA...JAMES HOLLAND YOUTH SPORTS
CMPX...BARRETTS MILL AND OCONEE HEIGHTS.

LAT...LON 3408 8321 3393 8340 3402 8356 3403 8357
      3420 8348
TIME...MOT...LOC 2126Z 216DEG 5KT 3402 8345
Special weather statement, Aug 1, 4:59 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT MON AUG 1 2016

GAZ061-073-074-084-012230-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
559 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
WASHINGTON...BALDWIN AND HANCOCK COUNTIES UNTIL 630 PM EDT...

AT 559 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SANDERSVILLE TO MIDWAY-HARDWICK...AND MOVING
NORTH AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...SANDERSVILLE...SPARTA...TENNILLE...HARRISON...OCONEE.
.. DEEPSTEP...RIDDLEVILLE...MIDWAY-
HARDWICK...WARTHEN...COOPERS...SCOTTSBORO...
HARDWICK...HEBRON...DOWNS...CULVERTON...BEULAH...DEVEREUX...HAMBURG
STATE PARK AND ALLENWOOD.

LAT...LON 3281 8270 3294 8334 3318 8331 3319 8327
      3326 8325 3326 8323 3328 8323 3328 8321
      3331 8315 3334 8314 3336 8316 3337 8314
      3333 8280 3331 8278 3327 8278 3325 8275
      3318 8274 3313 8266 3306 8261
TIME...MOT...LOC 2159Z 193DEG 23KT 3296 8278 3303 8326
Special weather statement, Aug 1, 5:36 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT MON AUG 1 2016

GAZ057-058-071-012300-
HENRY GA-BUTTS GA-MONROE GA-
636 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...BUTTS AND
NORTHERN MONROE COUNTIES UNTIL 700 PM EDT...

AT 635 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING NORTH
AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JACKSON...FLOVILLA...JENKINSBURG...WORTHVILLE...BLOUNT...MCKIBBEN...S
TARK... INDIAN SPRINGS STATE PARK...HIGH FALLS STATE PARK AND
FINCHERVILLE.

LAT...LON 3328 8409 3329 8409 3342 8405 3341 8390
      3339 8389 3338 8386 3334 8386 3333 8384
      3330 8383 3327 8383 3325 8381 3312 8389
      3316 8404 3320 8404 3320 8413
TIME...MOT...LOC 2235Z 198DEG 16KT 3324 8397
Special weather statement, Aug 1, 6:01 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT MON AUG 1 2016

GAZ039-051-062-012330-
TALIAFERRO GA-WILKES GA-WARREN GA-
701 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
SOUTHERN WILKES AND WARREN COUNTIES UNTIL 730 PM EDT...

AT 701 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORWOOD TO 6 MILES SOUTHEAST OF WARRENTON. THESE
STORMS WERE NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WARRENTON...NORWOOD...SHARON...CAMAK...REESE...MESENA...RAYTOWN...ROC
KY CREEK FIRE DEPT....BARNETT AND CADLEY.

LAT...LON 3330 8249 3333 8255 3332 8259 3331 8260
      3351 8285 3368 8268 3362 8262 3361 8262
      3361 8264 3360 8265 3346 8259 3341 8255
      3335 8255 3336 8253 3334 8250 3334 8247
TIME...MOT...LOC 2301Z 026DEG 3KT 3349 8272 3337 8256
Special weather statement, Aug 1, 6:53 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT MON AUG 1 2016

GAZ022-023-025-034-035-020030-
GWINNETT GA-BARROW GA-JACKSON GA-FORSYTH GA-HALL GA-
753 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...
NORTHWESTERN BARROW...NORTHWESTERN JACKSON...FORSYTH AND SOUTHERN
HALL COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLOWERY BRANCH TO NEAR OAKWOOD...AND MOVING SOUTH
AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL...FREQUENT CLOUD TO
           GROUND LIGHTNING...AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...WINDER...SUGAR
HILL...SUWANEE...BUFORD...BRASELTON...AUBURN... FLOWERY
BRANCH...OAKWOOD...HOSCHTON...PENDERGRASS...CARL...TALMO...REST
HAVEN...CANDLER...AQUALAND PARK...CHATEAU ELAN...LAKE LANIER
ISLANDS... THOMPSONS MILL AND CHESTNUT MOUNTAIN.

LAT...LON 3427 8369 3396 8366 3410 8417 3434 8404
      3434 8402
TIME...MOT...LOC 2353Z 010DEG 6KT 3424 8397 3420 8382

The radar

The Atlanta radar (KFFC), 106 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Forsyth

When
August 1, 7:04 PM EST to 7:25 PM EST
Where
Forsyth County, 1.89 mi E of Dunn to 1.87 mi WSW of Oscarville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.228, -84.087

The Forsyth County Emergency Manager reported numerous trees blow down across the eastern portion of the county. Some location include Lemans Street, Barberry Hill Drive, Lark Terrace and Bethel Road. Some power lines were also down in these areas. A house on Lark Terrace and one on Bethel Road were struck by falling trees.

Thunderstorm Wind, Bartow

When
August 1, 8:01 PM EST to 8:15 PM EST
Where
Bartow County, 1.5 mi NNW of Kingston
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
34.250, -84.960

The Bartow County 911 center reported several trees blown down in the Kingston area.

Thunderstorm Wind, Cherokee

When
August 1, 9:15 PM EST to 9:40 PM EST
Where
Cherokee County, 1.29 mi SSE of Hickory Flat to 3.17 mi S of Orange
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.163, -84.412

The Cherokee County Emergency Manager reported numerous trees and some power lines blown down across southeastern portions of the county. Some locations include Gaddis Road at Arbor Hill Road, East Cherokee Drive at Epperson Road, Creek Hollow Drive at Neil Court and Liberty Grove Road at Union Hill Road.

Lightning, Douglas

When
August 2, 2:00 PM EST
Where
Douglas County, 1.17 mi ENE of Chapel Hill
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.684, -84.700

The Douglas County Emergency Manager reported a house fire caused by a lightning strike on Royal Plume.

Thunderstorm Wind, De Kalb

When
August 2, 2:15 PM EST to 2:35 PM EST
Where
De Kalb County, 0.69 mi N of Stone Mtn to 0.87 mi NNW of Collinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
33.810, -84.170

The DeKalb County 911 center reported numerous trees blown down from Stone Mountain to Lithonia.

Thunderstorm Wind, Oglethorpe

When
August 2, 3:25 PM EST to 3:35 PM EST
Where
Oglethorpe County, 0.9 mi NE of Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.760, -83.120

The Oglethorpe County 911 center reported numerous trees blown down east of Maxeys.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654488, 654485, 654491, 654492, 654493, 654494.